Oct 02, 2010 - 3:03 pm
Undetermined cause of bruise, doctors response is slight concern.
Jim went in for his Chemo and radiation yesterday and the radiation oncologist noticed a bruise on Jim's chest and was concerned enough to have another doctor look at the bruise. Because Jim didn't remember bumping into anything or had a cause for this bruise, they ordered bloodwork be done. They asked if he had been taking any blood thinners or aspirin. Which Jim has not taken.
Today is his last day of Chemo for a few weeks. I found that some chemo drugs can cause low platelets and that is what makes your blood clot when you are cut. Is low platelets a common side effect of chemotherapy? If so, how long after stopping chemo does it take for your platelets to return to normal levels?
Could this be due to cancer going to the spleen, or bones, since the platelets are made in the bone marrow?
I hope everyone is doing well, and thank you all for taking the time to replay to my never ending questions.